Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 31, NWS Little Rock, AR

August 18, 2000Johnson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 18, 2000, 5:02 PM CDT for Johnson County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2000, 5:02 PM CDT (22:02 UTC)
Expired
Aug 18, 2000, 7:00 PM CDT
In force
118 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Johnson County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 182205
FFWLZK
ARC071-190000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 PM CDT FRI AUG 18 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 700 PM CDT

* AT 500 PM...DOPPLER WEATHER RADAR SHOWED THUNDERSTORMS
  REDEVELOPING OVER THE SAME AREAS OF SOUTHERN JOHNSON COUNTY...OR
  FROM AROUND CLARKSVILLE TO NEAR HAGARVILLE. THE STORMS HAVE
  PRODUCED UP TO 2 INCHES OF RAIN IN ONE HOUR IN SOME AREAS. WITH
  ADDITIONAL RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROlAD! THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:00 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 18, 3:00 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT FRI AUG 18 2000

LOOKS LIKE ONLY A FEW AREAS WILL BENEFIT FROM THE COLD FRONT THAT IS
DRAPED ACROSS CENTRAL ARKANSAS. SCATTERED CONVECTION HAS NOW FORMED
OVER SOUTHERN ZONES...ALONG AND AHEAD OF THE FRONT. THINKING IS THAT
SCATTERED THUNDERSTORMS WILL PERSIST UNTIL AROUND SUNSET...THEN DIE
ONCE THE HEATING IS GONE. JUST DOES NOT SEEM TO BE ENOUGH UPPER
SUPPORT TO SUSTAIN THE CONVECTION AFTER SUNSET.

BIG TEMP DIFFERENCE ACROSS THE FRONT. STILL IN THE 70S WHERE CLOUDS
HAVE HUNG ON IN THE NORTH...BUT 100 TO 105 HAS BEEN COMMON CENTRAL
AND SOUTH...WITH HEAT INDEX VALUES FROM 110 TO 115. PRETTY MUCH THE
HIGHEST HEAT INDICES SO FAR THIS YEAR.

MODELS SEEM TO AGREE THAT THE FRONT WILL BE STATIONARY OVER THE AREA
SATURDAY...SO WILL HAVE TO LEAVE IN SMALL STORM CHANCES EVEN THOUGH
NGM MOS IS GIVING LESS THAN 20 PERCENT. WILL ALSO LEAVE 20 PERCENT
IN FOR SUN AS THE FRONT LIFTS BACK NORTH AS A WARM FRONT. NGM
SUGGESTS MCS TYPE CONVECTION MAY MAKE IN AS FAR SOUTH AS NORTH AR
SUN MORNING...BUT ET/AVN DO NOT SUPPORT THIS AND WILL NOT BITE QUITE
YET.

BACK TO THE HEAT BY EARLY NEXT WEEK AS UPPER RIDGE STRENGTHENS ONCE
AGAIN. WITH LITTLE RAIN EXPECTED THE NEXT CCOUPLE DAYS...IT WILL NOT
TAKE LONG TO GET READINGS BACK UP TO NEAR 100 OR SO NEXT WEEK. WILL
GO AT LEAST 5 DEGREES ABOVE FMR NUMBERS FOR MON-WED.

.LIT...NONE.

45

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:55 PM CDTSevere Thunderstorm WarningLZKGrant35 min
Aug 18, 4:01 PM CDTSevere Thunderstorm WarningLZKJefferson29 min
Aug 18, 4:21 PM CDTSevere Thunderstorm WarningLZKJohnson39 min
Aug 18, 5:09 PM CDTSevere Thunderstorm WarningLZKSaline36 min
Aug 18, 5:30 PM CDTSevere Thunderstorm WarningLZKPulaski40 min
Aug 18, 5:43 PM CDTSevere Thunderstorm WarningLZKSaline37 min
Aug 18, 5:49 PM CDTSevere Thunderstorm WarningLZKGarland41 min
Aug 18, 6:15 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike45 min
Aug 18, 6:26 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring49 min
Aug 18, 6:26 PM CDTSevere Thunderstorm WarningLZKGarland49 min
Aug 18, 6:42 PM CDTSevere Thunderstorm WarningLZKGarland118 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.